Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 103, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 19, 2010, 7:26 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2010, 7:26 PM EDT (23:26 UTC)
- Expired
- Jul 19, 2010, 8:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 7:30 PM EDT | TSTM WND DMG | Ashburnham, MA | IN SOUTH ASHBURNHAM...MULTIPLE TREES AND WIRES DOWN WITH ROAD CLOSURES ON CENTRAL STREET BETWEEN PLEASANT AND SCHOOL STREETS. TREE DOWN ON A HOUSE ON WESTMINSTER STREET. |
| Jul 19, 7:36 PM EDT | TSTM WND DMG | Westminster, MA | WIRES DOWN ON WYMAN ROAD WITH POWER OUTAGES. |
| Jul 19, 7:51 PM EDT | HAIL 1.75 | Leominster, MA | GOLF BALL SIZED HAIL. |
| Jul 19, 7:52 PM EDT | TSTM WND DMG | Fitchburg, MA | WIRES DOWN ON MOUNT ELAF ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
836
WUUS51 KBOX 192326
SVRBOX
MAC017-027-200015-
/O.NEW.KBOX.SV.W.0103.100719T2326Z-100720T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
726 PM EDT MON JUL 19 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...LEOMINSTER...FITCHBURG...
NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 815 PM EDT
* AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GARDNER...OR 8 MILES WEST OF FITCHBURG...AND WAS MOVING SOUTHEAST
AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...WESTMINSTER...LUNENBURG...
SHIRLEY AND GROTON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
&&
LAT...LON 4271 7190 4262 7151 4242 7179 4261 7205
4271 7201
TIME...MOT...LOC 2327Z 305DEG 24KT 4260 7191
$$
MEKSTER2 follow-up statements
412
WWUS51 KBOX 192348
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
748 PM EDT MON JUL 19 2010
MAC017-027-200015-
/O.CON.KBOX.SV.W.0103.000000T0000Z-100720T0015Z/
MIDDLESEX MA-WORCESTER MA-
748 PM EDT MON JUL 19 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL WORCESTER AND WEST CENTRAL MIDDLESEX COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR FITCHBURG...MOVING SOUTHEAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LEOMINSTER AND SHIRLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4256 7193 4260 7189 4264 7183 4256 7160
4242 7179
TIME...MOT...LOC 2349Z 302DEG 21KT 4253 7178
$$
MLE272
WWUS51 KBOX 200010
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
810 PM EDT MON JUL 19 2010
MAC017-027-200020-
/O.EXP.KBOX.SV.W.0103.000000T0000Z-100720T0015Z/
MIDDLESEX MA-WORCESTER MA-
810 PM EDT MON JUL 19 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WORCESTER AND
WEST CENTRAL MIDDLESEX COUNTIES WILL EXPIRE AT 815 PM EDT...
LAT...LON 4256 7193 4260 7189 4264 7183 4256 7160
4242 7179
TIME...MOT...LOC 0010Z 302DEG 21KT 4246 7164
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 4:03 PM EDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jul 19, 4:03 PM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
403 PM EDT MON JUL 19 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL LIKELY BRING A ROUND OF SCATTERED SHOWERS AND
THUNDERSTORMS TO THE REGION THIS EVENING. OVERALL...MUCH OF THE
FORECAST PERIOD WILL FEATURE MORE OF THE SAME WEATHER WE HAVE BEEN
HAVING DURING JULY...VERY WARM AND HUMID WITH A BOUT OR TWO OF
SCATTERED SHOWERS/THUNDERSTORMS. THE BEST CHANCE FOR MEASURABLE
RAIN LOOKS TO OCCUR LATER TUESDAY NIGHT INTO WEDNESDAY AND THEN
AGAIN LATE FRIDAY INTO EARLY SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LARGELY DIURNALLY DRIVEN CONVECTION EXPECTED LATE THIS AFTERNOON
THROUGH THIS EVENING AHEAD AN APPROACHING COLD FRONT. GREATEST
INSTABILITY LIES IN THE WESTERN HALF OF THE CWA...WHICH HAS HAD A
CHANCE TO RECOVER FROM CLOUD COVER...AS WELL AS CONVECTION THAT
AFFECTED FAR SOUTHERN PORTIONS OF OUR AREA. AS OF MID AFTERNOON
IN THE WESTERN HALF OF THE AREA...SB CAPES WERE 1000-2000
J/KG...WITH SUFFICIENT SHEAR TO BRING POSSIBILITY OF ISOLATED
SEVERE STORMS. IN ZONES FOR THIS PORTION OF THE AREA...HAVE
CONTINUED ENHANCED WORDING FOR POSSIBLE DAMAGING WINDS...AS WELL
AS THE POTENTIAL FOR MINOR URBAN/POOR DRAINAGE FLOODING. SEVERE
THREAT IS LESS OVER THE EASTERN ZONES THOUGH CAN NOT COMPLETELY
RULE IT OUT.
THE FRONT IS EXPECTED TO PUSH JUST SOUTH OF THE REGION AFTER
06Z...BUT NOT TRACK MUCH FURTHER THAN THAT. SHOWERS AND
THUNDERSTORMS SHOULD COME TO AN END AS THE EVENING WEARS
ON AND THE FRONT PUSHES SOUTH. PARTIAL CLEARING WILL ALLOW FOR
THE FORMATION OF PATCHY FOG.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
FOR TUESDAY...PARTLY CLOUDY SKIES ARE EXPECTED BEHIND THE COLD
FRONT...WITH HIGHS IN THE MID TO UPPER 80S. TEMPERATURES WILL BE SOMEWHAT
COOLER ALONG THE COASTLINE WHERE A SEA BREEZE IS ANTICIPATED.
MODEL SOUNDINGS INDICATE A FAIRLY STABLE AIRMASS FOR MUCH OF THE DAY
WITH MID LEVEL DRY AIR AND A CAP. GFS INDICATES INCREASING MOISTURE
LATER IN THE DAY AND EVENING WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS...BUT NAM AND ECMWF SHOW A DRIER SOLUTION. AT THIS
TIME BELIEVE THAT THE GFS MODEL MAY CONTINUE TO BE TOO FAST SO WILL
CONTINUE DRY FORECAST TUESDAY. HOWEVER SCATTERED CONVECTION IS POSSIBLE
LATER TUESDAY NIGHT WITH A SHORT WAVE AFFECTING THE AREA...
ACCOMPANIED BY INCREASING MOISTURE. THERE IS A LOW PROBABILITY OF
AN MCS AFFECTING THE AREA LATER TUESDAY NIGHT.
A MODERATE RISK OF RIP CURRENTS EXISTS FOR TUESDAY DUE TO
INCREASED SOUTHERLY SWELL.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
RELATIVELY WEAK SHORT WAVE TROUGH WILL APPROACH THE REGION
WEDNESDAY MORNING. A FEW OF THE GUIDANCE SUITE MEMBERS ARE STILL
ADVERTISING AN MCS-LIKE FEATURE MOVING ACROSS OR JUST SOUTH OF
SOUTHERN NEW ENGLAND DURING THIS TIME. WE THINK THAT/S A LOW
PROB...AND WILL CONTINUE TO STICK WITH THE ECMWF SOLUTION OF MORE
SCT CONVECTION LATE TUE NIGHT THROUGH WEDNESDAY. WILL CONTINUE TO
KEEP AN EYE OUT FOR SOMETHING MORE ORGANIZED AND WIDESPREAD...BUT
WE THINK SCT ACTIVITY IS THE WAY TO GO RIGHT NOW.
THEREAFTER...WED NIGHT THROUGH MUCH OF FRIDAY...MOSTLY DRY WEATHER
LOOKS LIKE THE WAY TO GO...WITH PERHAPS DRIER DEWPOINT VALUES
WORKING IN FROM THE NORTH DESPITE TEMPS REMAINING WARM.
MODELS ARE IN DECENT AGREEMENT FOR LATE FRIDAY INTO THE WEEKEND AS
LOW PRESSURE MOVES EASTWARD FROM THE NORTHERN GREAT LAKES...WITH A
WARM FRONTAL BOUNDARY EXTENDING SOUTHEASTWARD TOWARD SOUTHERN NEW
ENGLAND. THIS SETUP MAY ALLOW FOR AN MCS TO FORM NEAR THE GREAT
LAKES AND MOVE TOWARD SOUTHERN NEW ENGLAND LATER FRIDAY AND FRIDAY
NIGHT. HOWEVER...BEING THAT FAR OUT IN TIME...CONFIDENCE IS VERY
LOW. HOWEVER WE DID GO WITH CHANCE POPS. POTENTIAL FOR WARM SECTOR
SATURDAY WITH COLD FRONT APPROACHING MAY ALLOW FOR HOT TEMPS AND A
CHANCE FOR SEVERE WEATHER. COULD SEE THE HOTTEST SFC AIR REMAINING
TO OUR WEST/SOUTHWEST THOUGH.
COOLER AND DRIER WEATHER FOR SUNDAY AND MONDAY IN THE WAKE OF COLD
FRONT.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
18Z TAFS ARE LOW CONFIDENCE PVD/FMH/HYA/ACK DUE TO ONGOING CONVECTION
AND POTENTIAL FOR LOW CLOUDS/FOG THROUGH TONIGHT.
AREA OF SHRA/TS WILL AFFECT RI AND SE MA THROUGH MID AFTERNOON
WITH LOCAL IFR. STILL SEEING SOME CONVECTIVE ELEMENTS ON BACK EDGE
SO TS MAY ONCE AGAIN AFFECT PVD...BUT CONFIDENCE IS NOT HIGH. TAFS
MAY BE TOO OPTIMISTIC FOR FMH/HYA/ACK THROUGH EARLY TONIGHT. IT IS
POSSIBLE WE SEE IFR/LIFR RAPIDLY DEVELOP ONCE PRECIPITATION ENDS
AND WINDS REMAIN LIGHT...PERHAPS 3/4SM BR OVC002 OVER A LARGE
AREA. ALREADY SEEING THAT AT ACK BUT SHRA SHOULD BRING SOME
IMPROVEMENT.
ELSEWHERE...MEDIUM CONFIDENCE. VFR SHOULD PREVAIL THROUGH EARLY
THIS EVENING. SHRA/TS DEVELOPING UPSTREAM ACROSS UPSTATE NY/NE PA
WILL ARRIVE AFTER 20Z BUT IS EXPECTED TO BE SCT IN AREAL COVERAGE.
POTENTIAL FOR BRIEF MVFR/IFR WITH 40KT WIND GUSTS IN STRONGER
STORMS. MAIN THREAT AREA IS BDL/BAF/ORH/MHT WHERE GREATER
INSTABILITY RESIDES...SO MENTIONED CB IN TAFS AS A HEADS UP.
ANY SHRA/TS MOVES OFFSHORE WITH COOL FRONT 03Z-06Z AS WINDS SHIFT
TO W/NW BUT REMAIN UNDER 10KT. VFR TUE WITH POTENTIAL FOR ISOLD OR
WDLY SCT SHRA/TS DURING AFTERNOON...ESPECIALLY ACROSS INTERIOR.
KBOS...HIGH CONFIDENCE. SHRA/TS WILL REMAIN S OF TERMINAL THROUGH
MID AFTERNOON. TOUGH TO SEE TS ACROSS UPSTATE NY SURVIVING TRIP
INTO EASTERN MA BY THIS EVENING SO REMOVED CB FROM TAF.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
TYPICAL MIDSUMMER PATTERN FOR AVIATION WEATHER. EXCEPT AS NOTED
BELOW...EXPECT AREAS OF IFR/LIFR IN FOG AND LOW CLOUDS EACH LATE
NIGHT AND EARLY MORNING GIVING WAY TO VFR DURING THE DAY. THE
HIGHEST CHANCE AND MOST PERSISTENT LOW CONDITIONS WOULD BE ALONG
THE SOUTH COAST AND ISLANDS. SCATTERED MVFR IN SHOWERS/TSTMS
TUESDAY NIGHT AND WEDNESDAY...AND PERHAPS AGAIN FRIDAY NIGHT.
&&
.MARINE...
SHOWERS/TSTMS WILL HEAD OFFSHORE LATE THIS AFTERNOON. ADDITIONAL
TSTMS FORMING ACROSS NE PA/UPSTATE NY ARE EXPECTED TO AFFECT
INTERIOR SOUTHERN NEW ENGLAND THIS EVENING AND SHOULD NOT MAKE IT
TO COASTAL WATERS.
EXTENDING SCA FOR SEAS ON OUTER S COASTAL WATERS INTO TUE NIGHT...
AND ALSO ADDING RI SOUND PER MODEL GUIDANCE. INCREASING S/SW SWELL
EXPECTED TONIGHT INTO TUE WHICH WILL BUILD SEAS TO AS HIGH AS 6 FT
OFFSHORE.
OTHERWISE WINDS AND SEAS WILL REMAIN BELOW SCA THROUGH TUE NIGHT.
WEAK COOL FRONT WILL BRING WIND SHIFT TO W/NW OVERNIGHT...BEFORE
WINDS VEER TO E/NE TUE. GRADIENT REMAINS WEAK ENOUGH TO ALLOW FOR
LOCAL SEA BREEZES TUE AFTERNOON.
OUTLOOK...WEDNESDAY THROUGH SATURDAY...
PERSISTENT SOUTHWEST FLOW WILL BRING SWELLS OF 4 TO 6 FEET ACROSS
THE SOUTH COASTAL WATERS...MAINLY THE OUTER WATERS. THESE SEA
CONDITIONS SHOULD LINGER THROUGH WEDNESDAY AFTERNOON BEFORE
DIMINISHING. WIND/WAVE HEIGHTS SHOULD BE MINIMAL.
SEAS MAY INCREASE AGAIN OVER THE WEEKEND AS STRONG LOW PRESSURE
MOVES ACROSS THE GREAT LAKES AND INTO NORTHERN NEW ENGLAND.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 7 PM THIS EVENING
TO MIDNIGHT EDT TUESDAY NIGHT FOR ANZ235-254>256.
&&
SYNOPSIS...EKSTER/NMB
NEAR TERM...NMB
SHORT TERM...FRANK
LONG TERM...EKSTER
AVIATION...EKSTER/JWD
MARINE...EKSTER/JWDHazardous weather outlook, Jul 19, 4:09 PM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 409 PM EDT MON JUL 19 2010 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-202015- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 409 PM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SCATTERED SEVERE THUNDERSTORMS DURING THE REMAINDER OF THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE WILL BE IN THE INTERIOR. DAMAGING WIND WILL BE THE MAIN THREAT FROM THESE THUNDERSTORMS...ALTHOUGH ISOLATED OCCURRENCES OF LARGE HAIL ARE POSSIBLE. HEAVY DOWNPOURS FROM AFTERNOON AND EVENING THUNDERSTORMS MAY CAUSE URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HEAVY DOWNPOURS FROM THUNDERSTORMS ARE AGAIN POSSIBLE LATER TUESDAY NIGHT AND WEDNESDAY MORNING. THIS WILL AGAIN BRING THE POTENTIAL FOR URBAN AND POOR DRAINAGE FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-202015- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 409 PM EDT MON JUL 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE THIS AFTERNOON AND EVENING. LIGHTNING AND STRONG WIND GUSTS WOULD BE THE CHIEF HAZARDS FROM THESE STORMS. AREAS OF FOG MAY CAUSE LOW VISIBILITY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AREAS OF FOG MAY CAUSE LOW VISIBILITY EACH LATE NIGHT AND EARLY MORNING THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 19, 1:49 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
149 PM EDT MON JUL 19 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG NEWPORT 41.49N 71.32W
07/19/2010 NEWPORT RI AMATEUR RADIO
TREES DOWN ON BELLEVUE AVENUE.
1200 PM LIGHTNING LITTLE COMPTON 41.50N 71.17W
07/19/2010 NEWPORT RI AMATEUR RADIO
HOUSE FIRE DUE TO LIGHTNING STRIKE.
1210 PM LIGHTNING DARTMOUTH 41.57N 71.00W
07/19/2010 BRISTOL MA AMATEUR RADIO
*** 1 INJ *** PERSON STRUCK BY LIGHTNING.
1211 PM MARINE TSTM WIND NEW BEDFORD 41.66N 70.94W
07/19/2010 M39.00 MPH BRISTOL MA OFFICIAL NWS OBS
34 KNOT GUST AT NEW BEDFORD AIRPORT.
1220 PM MARINE TSTM WIND 2 S FAIRHAVEN 41.62N 70.82W
07/19/2010 M44.00 MPH ANZ234 MA MESONET
38 KNOT GUST AT WEST ISLAND.
0116 PM MARINE TSTM WIND DENNIS 41.73N 70.20W
07/19/2010 M44.00 MPH BARNSTABLE MA MESONET
38 KNOT GUST AT WEST DENNIS.
&&
JWD/MLESpecial weather statement, Jul 19, 6:33 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 633 PM EDT MON JUL 19 2010 MAZ003-004-NHZ011-015-192315- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 633 PM EDT MON JUL 19 2010 AT 626 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER RICHMOND... OR ABOUT 12 MILES WEST OF JAFFREY...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...TROY...FITZWILLIAM...RINDGE... JAFFREY...PETERBOROUGH...SHARON AND NEW IPSWICH. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4293 7189 4273 7183 4269 7231 4283 7240 MLE
Special weather statement, Jul 19, 6:35 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
635 PM EDT MON JUL 19 2010
MAZ002-003-008-192300-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
635 PM EDT MON JUL 19 2010
AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES WEST OF
HAWLEY...OR ABOUT 12 MILES SOUTHEAST OF NORTH ADAMS...MOVING EAST AT
30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ASHFIELD...BUCKLAND...CONWAY...
SHELBURNE...COLRAIN...LEYDEN...GREENFIELD AND DEERFIELD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4264 7296 4271 7256 4249 7256 4251 7298
4254 7298 4255 7298
MLESpecial weather statement, Jul 19, 6:52 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
652 PM EDT MON JUL 19 2010
NHZ012-015-200000-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
652 PM EDT MON JUL 19 2010
AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL 3 MILES
SOUTH OF PETERBOROUGH...OR ABOUT 3 MILES NORTHEAST OF JAFFREY...
MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...SHARON...TEMPLE...GREENFIELD...
WILTON...LYNDEBOROUGH...FRANCESTOWN...MONT VERNON...AMHERST AND NEW
BOSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4305 7171 4288 7157 4279 7196 4281 7198
4290 7200 4292 7200
MLESpecial weather statement, Jul 19, 7:03 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
703 PM EDT MON JUL 19 2010
NHZ015-200000-
WESTERN AND CENTRAL HILLSBOROUGH NH-
703 PM EDT MON JUL 19 2010
AT 702 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 20 MILES WEST OF WEARE...OR ABOUT 14 MILES WEST OF
HENNIKER...MOVING EAST AT 30 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...WEARE.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4312 7185 4315 7167 4314 7165 4309 7164
4313 7204 4318 7204 4319 7201 4321 7191
MLEThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 3:52 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 49 hr | |
| Jul 19, 10:50 AM EDT | Special Marine Warning | BOX | 55 min | |
| Jul 19, 11:25 AM EDT | Severe Thunderstorm Warning | BOX | Bristol | 47 min |
| Jul 19, 11:43 AM EDT | Special Marine Warning | BOX | 62 min | |
| Jul 19, 11:57 AM EDT | Special Weather Statement | BOX | Bristol | 63 min |
| Jul 19, 12:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 19, 1:12 PM EDT | Special Weather Statement | BOX | Barnstable | 48 min |
| Jul 19, 1:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Jul 19, 2:25 PM EDT | Special Marine Warning | BOX | 65 min | |
| Jul 19, 6:35 PM EDT | Special Weather Statement | BOX | Franklin | 25 min |
| Jul 19, 6:47 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 43 min |
| Jul 19, 7:07 PM EDT | Tornado Warning | BOX | Worcester | 38 min |
| Jul 19, 7:43 PM EDT | Tornado Warning | BOX | Worcester | 47 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.